Pennsylvania, 2009High Wind in Pennsylvania, December 9, 2009
December 9, 2009 · NWS CLE · 3 events in 3 counties and zones
A very strong area of low pressure moved northeast across the central Great Lakes on December 9th. Strong southeast winds developed ahead of this system during the early morning hours of the 9th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong area of low pressure moved northeast across the central Great Lakes on December 9th. Strong southeast winds developed ahead of this system during the early morning hours of the 9th. Winds gusted to as much as 60 mph along and near the south shore of Lake Erie beginning around 430 am. Then, a strong cold front stretching south from the low swept east across northwestern Pennsylvania during the afternoon hours of the 9th. Showers developed ahead of the front and moved across Erie and Crawford Counties early in the afternoon. Brief wind gusts in excess of 50 mph were reported with a few of the stronger showers. Damaging southwest winds also occurred behind this cold front. Many trees, utility poles and power lines were reported down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 8, 11:54 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 8, 11:54 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1154 PM EST TUE DEC 8 2009
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE OVER MISSOURI WILL MOVE TO LAKE
MICHIGAN BY DAYBREAK AND QUEBEC BY THURSDAY. THE ASSOCIATED COLD
FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY MORNING. STRONG WINDS
WILL BEGIN TO MIX DOWN TO THE SURFACE WITH THE PASSAGE OF THE COLD
FRONT. ARCTIC HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE IN
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
INITIAL SURGE OF PRECIPITATION MOVING NORTH OF THE AREA AND WE ARE
TRANSITIONING TO MOSTLY RAIN EXCEPT ACROSS EXTREME NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA. DECENT UPWARD MOTION COMBINED WITH
EVAPORATIONAL COOLING HAS RESULTED IN A COUPLE OF HOURS OF MIXED
PRECIPITATION...RAIN...SNOW...SLEET AND ISOLATED FREEZING RAIN.
THE WINTER WEATHER ADVISORY FOR EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA WILL BE EXTENDED TO ALLOW FOR MORE TIME TO
GET THE MIXED PRECIPITATION NORTH OF THE AREA. SORT OF A MARGINAL
ADVISORY... FREEZING RAIN WILL BE LIMITED TO A FEW OF THE COLDER
SPOTS... BUT WILL NOT CANCEL AS ANY OCCURRENCE OF FREEZING RAIN IS
CRITERIA FOR THE ADVISORY.
THE HEAVIER SNOW IS SHIFTING NORTH OF TOLEDO. LIGHTER
PRECIPITATION AND TEMPERATURES STARTING TO SNEAK UP SHOULD
MINIMIZE ANY ADDITIONAL ACCUMULATION. PRECIP SHOULD BECOME ALL
RAIN BY THE EARLY MORNING HOURS ALTHOUGH TEMPERATURES AT TOL WILL
TAKE A WHILE TO JUMP UP.
MOST LOCATIONS WILL BE IN THE 40S BY DAYBREAK. DOWNSLOPING
SOUTHEAST FLOW AS IS TYPICAL WILL BECOME ENHANCED ALONG THE EAST
LAKESHORE ESPECIALLY IN ERIE COUNTY PA OVERNIGHT. GUSTS COULD
APPROACH 50 MPH DURING THE EARLY MORNING HOURS AND THE HIGH WIND
WARNING WILL START IN ERIE COUNTY PA A FEW HOURS EARLIER THAN THE
REMAINDER OF THE AREA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ACTIVE WEATHER WILL CONTINUE ON WEDNESDAY. THE COLD FRONT WILL
MOVE THROUGH DURING THE DAY AND EXPECT WINDS TO INCREASE
DRAMATICALLY IN THE PUSH OF COLD AIR BEHIND THE FRONT. THIS IS A
NICE SET UP FOR STRONG WINDS AND ALL AREAS WILL GET A HIGH WIND
WARNING WITH A DEEPENING LOW PASSING JUST TO THE NORTH. THERE
SHOULD BE A DECENT DRY SLOT WORKING IN BEHIND THE LOW AND EXPECT
THERE TO BE A PRECIP LULL DURING THE MIDDLE PART OF THE DAY. THIS
WAS CHALLENGING TO HANDLE IN THE NEW FORECAST. WILL NEED TO GO
WITH HIGH POPS ALL AREAS BUT MOST OF THE PRECIP WILL BE EARLY AND
AGAIN LATE IN THE PERIOD. HIGHS WILL OCCUR EARLY IN THE DAY WITH
TEMPS DOWN TO AROUND FREEZING BY LATE AFTERNOON IN THE WEST.
WESTERN AREAS WILL GET A SHSN MENTION BUT ACCUMS SHOULD BE MINIMAL
THROUGH WEDNESDAY AFTERNOON. NEG 20 DEG AIR AT 850 MB WILL ARRIVE
WEDNESDAY NIGHT. AT THE SAME TIME THE FLOW WILL SLOWLY TRANSITION
FROM SW TO WEST. IT WILL TAKE SOME TIME...BUT ONCE THE LAKE EFFECT
MACHINE GETS SET UP...SOME AREAS IN NW PA COULD SEE SOME
SIGNIFICANT SNOW. NORMALLY...WE WOULD ISSUE A LAKE EFFECT WATCH AT
THIS POINT. BUT...GIVEN ALL OF THE WEATHER EXPECTED THE NEXT 24
HOURS WILL HOLD OFF FOR NOW. EXPECT WINDS TO BEGIN TO DIMINISH
WEDNESDAY NIGHT.
THURSDAY INTO FRIDAY WILL BE VERY COLD WITH EVEN COLDER WIND
CHILLS. LAKE EFFECT SNOWS WILL CONTINUE EAST OF KCLE. TEMPS ALOFT
GET COLD ENOUGH ON THURSDAY TO JUSTIFY A THUNDER MENTION IN THE
SNOWBELT. WESTERN AND SOUTHERN AREAS WILL BE MAINLY DRY. TEMPS
WILL BE A GOOD 15 TO 20 DEGREES BELOW NORMAL. LOCATIONS SUCH AS
MANSFIELD WILL LIKELY STRUGGLE TO GET ABOVE 20 FOR A HIGH ON
THURSDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LAKE EFFECT SNOW WILL BEGIN TO TAPER OFF FRIDAY NIGHT AND SHOULD END
BY SATURDAY MORNING AS SURFACE HIGH PRESSURE RIDGES INTO THE AREA. A
WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY NIGHT WITH CHANCES FOR
LIGHT SNOW. IT WILL BE SLIGHTLY WARMER BY SUNDAY WHEN HIGHS ATTEMPT
TO WARM TO JUST ABOVE FREEZING.
MODELS THEN STRUGGLE ON WHEN TO BRING THE NEXT COLD FRONT ACROSS THE
REGION. HAVE CONTINUED SLIGHT CHANCE IN THE GRIDS FOR MONDAY AND
TUESDAY. TEMPERATURES WILL CONTINUE BELOW AVERAGE FOR THE BEGINNING
OF NEXT WEEK.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE CONTINUING TO PUSH NORTHEAST TOWARDS THE CENTRAL
GREAT LAKES REGION. AREA OF PRECIPITATION MOVING THROUGH MOST
SITES AS OF 05Z WITH RAIN JUST BEGINNING AT ERI.
THROUGH THE OVERNIGHT PERIOD UPSTREAM OBS SHOWING IFR CEILINGS
INCREASING TOWARDS THE AREA. IFR ALREADY ESTABLISHED ACROSS THE
AREA AT MANY SITES...SO CONTINUED TREND THROUGH OVERNIGHT HOURS.
MENTION SOME LIFR AT SOME LOCATIONS OVERNIGHT AND AFTER DAYBREAK
AHEAD OF THE LOW COLD FRONT AS HIGHER DEWPOINTS ADVECTING INTO THE
AREA WILL PUSH TEMPS UP THROUGH THE FIRST HALF OF THE PERIOD.
WITH WINDS EXPECT SE WINDS GUSTING UP TO 25KT TO CONTINUE OVER THE
NEXT SEVERAL HOURS. WINDS MAY DIMINISH A BIT TOWARDS 10-13Z AT
SITES JUST AHEAD OF COLD FRONT...THEN QUICKLY PICK UP AGAIN FROM
THE SW LATER MORNING AND CONTINUING THROUGH THE EVENING. DIDN/T
ALTER WINDS AND GUSTS MUCH FOR THE AFTERNOON FROM PREVIOUS
FORECAST.
.OUTLOOK...NON VFR THROUGH WEDNESDAY NIGHT ESPECIALLY FOR CLE-CAK
AND SITES NORTHEAST. NON VFR MAINLY ERI AND POSSIBLY CLE...CAK AND
YNG THROUGH THURSDAY NIGHT.
&&
.MARINE...
THE MAIN CONCERN WILL BE THE WINDS FOR WEDNESDAY INTO THURSDAY
NIGHT. LATEST MODEL RUNS SHOW A SLIGHTLY STRONGER LOW AND PRESSURE
GRADIENT OVER LAKE ERIE...THUS RESULTING IN SLIGHTLY INCREASED
WINDS. WILL NOW OPT FOR A STORM WARNING AS 50 KNOTS NOW LOOKS
LIKELY. GALES FOLLOWING THE STORM FORCE WINDS NOT ENDING UNTIL
PROBABLY LATE THU NIGHT.
HIGH PRESSURE SOUTH OF LAKE ERIE WILL PROVIDE A DIMINISHED FLOW
LATER FRI INTO FRI NIGHT AND ON SAT. SOUTH FLOW DEVELOPS FOR SAT
NIGHT AND MAY SHIFT TO NW BY SUN NIGHT DUE TO THE PASSAGE OF A COLD
FRONT BUT MODELS STILL DIFFER ON TIMING OF THIS FRONT. PRESENT
THINKING IS THAT WINDS AND WAVES SHOULD REMAIN BELOW CRITERIA FOR
SCA ON THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
OHZ003-006>014-017>023-027>033-036>038-047-089.
WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR OHZ014-
023.
PA...HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
PAZ003.
WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR PAZ002-
003.
HIGH WIND WARNING FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
PAZ001-002.
MARINE...STORM WARNING FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...ABE
MARINE...ADAMSHazardous weather outlook, Dec 8, 3:36 PM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EST TUE DEC 8 2009
OHZ003-006>013-017>022-027>033-036>038-047-089-092045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
336 PM EST TUE DEC 8 2009
...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-023-PAZ003-092045-
ASHTABULA INLAND-TRUMBULL-CRAWFORD PA-
336 PM EST TUE DEC 8 2009
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001-092045-
NORTHERN ERIE-
336 PM EST TUE DEC 8 2009
...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ002-092045-
SOUTHERN ERIE-
336 PM EST TUE DEC 8 2009
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-092045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
336 PM EST TUE DEC 8 2009
...STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Northern Erie
- When
- December 9, 4:30 AM EST to 10:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $750,000
- Reported by
- ASOS
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Strong southeast winds developed during the early morning hours of December 9th. The strong winds were enhanced by terrain that slopes downward toward Lake Erie. This downward slope caused the southeast winds to accelerate greatly as the lake was approached. Damaging wind gusts in excess of 60 mph were reported along and near the Lake Erie shoreline beginning around 430 am. Winds continued to gust to around 60 mph through 8:00 am. Peak gusts of 62 mph were reported at Erie International Airport at both 4:32 am and 7:12 am. Widespread damage was reported near the lake. Many trees, utility poles and power lines were reported down. Scattered power outages were reported with thousands of people losing power. Around 7 am, seven cars on a moving westbound train were derailed in North East Township. No one was injured in the accident. Wind gusts were generally no more than 40 mph from mid morning through early afternoon. Then, a cluster of showers developed ahead of an approaching cold front and moved across Erie County during the early afternoon hours. Winds briefly gusted to more than 55 mph as the showers moved through. The cold front moved through during the middle part of the afternoon with southwest winds rapidly increasing behind the front. Peak gusts of around 60 mph were reported late in the day. Winds continued to gust to as much as 50 mph through 10 pm. Some homes and buildings in the county sustained minor damage during this event. Most of this was from lost siding or roofing. Much of this damage occurred before daybreak.
High Wind, Southern Erie
- When
- December 9, 4:30 AM EST to 10:30 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Strong southeast winds developed during the early morning hours of December 9th. The strong winds were enhanced by terrain that slopes downward toward Lake Erie. This downward slope caused the southeast winds to accelerate greatly as the lake was approached. Damaging wind gusts in excess of 60 mph were reported along and near the Interstate 90 corridor beginning around 430 am. Winds continued to gust to around 60 mph through 8:00 am. A 75 mph wind gust was measured by a trained spotter about two miles southeast of the intersection of Interstate 90 and State Route 531 around 7:00 am. Lesser wind gusts were reported in central and southern Erie County. Many trees, utility poles and power lines were reported down across the northern third of the county. Scattered power outages were reported with thousands of people losing power. Wind gusts were generally no more than 40 mph from mid morning through early afternoon. Then, a cluster of showers developed ahead of an approaching cold front and moved across Erie County during the early afternoon hours. Winds briefly gusted to more than 55 mph as the showers moved through. The cold front moved through during the middle part of the afternoon with southwest winds rapidly increasing behind the front. Peak gusts of around 60 mph were reported late in the day. Winds continued to gust to as much as 50 mph through 10 pm. Some homes and buildings in the county sustained minor damage during this event. Most of this was from lost siding or roofing. Much of this damage occurred before daybreak.
High Wind, Crawford
- When
- December 9, 12:00 PM EST to 10:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
A strong cold front moved across Crawford County during the afternoon hours of December 9th. A cluster of showers developed in advance of this front and moved across the county early in the afternoon. Brief wind gusts in excess of 55 mph were reported with the showers. Southwest winds behind the front rapidly increased during the afternoon hours with peak gusts of around 60 mph reported late in the day. Winds continued to gust to as much as 50 mph through 10 pm. The high winds downed trees, utility poles and power lines in Crawford County. Scattered power outages were reported. A few homes and buildings in the county sustained minor damage. Most of this was from lost siding or roofing. Some of this damage was associated with the showers that moved through early in the afternoon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Kentucky, December 9, 20092 deaths · 3 injured · $59,000 · 56 kt wind · 40 events
- Strong Wind in North Carolina, December 9, 20092 deaths · 2 injured · $94,000 · 31 events
- High Wind in New York, December 9 to 10, 2009$102 million · 59 kt wind · 8 events
- High Wind in Ohio, December 9, 2009$9.1 million · 60 kt wind · 28 events
- High Wind in Pennsylvania, December 9, 2009$750,000 · 50 kt wind · 16 events
- High Wind in Virginia, December 9, 2009$810,000 · 60 kt wind · 3 events
- High Wind and Strong Wind in West Virginia, December 9, 20091 injured · $306,000 · 64 kt wind · 10 events
- Winter Storm and High Wind in Vermont, December 9, 2009$205,000 · 76 kt wind · 21 events
- High Wind in Michigan, December 9, 2009$450,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, December 9, 2009$225,000 · 1 in hail · 5 events
- High Wind in Ohio, December 9, 2009$39,000 · 56 kt wind · 32 events
- Damaging Winds and High Wind in South Carolina, December 9, 2009$120,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203037, 203038, 203036.